Evidence map›Paper›PMID 39621148›Full record

ArticleThe Egyptian heart journal : (EHJ) : official bulletin of the Egyptian Society of Cardiology2024

Contrast-induced encephalopathy with visual and auditory hallucinations triggered by coronary angiography with iodixanol: a case report.

Michał Kuzemczak, Sławomir Gołębiewski

Abstract read
In one paragraph

Article in The Egyptian heart journal : (EHJ) : official bulletin of the Egyptian Society of Cardiology, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Michał KuzemczakDepartment of Interventional Cardiology and Internal Diseases, Military Institute of Medicine - National Research Institute, Zegrzyńska 8 Street, 05-119, Legionowo, Poland. michal.kuzemczak@gmail.com.ORCID http://orcid.org/0000-0003-0453-642X
Sławomir GołębiewskiDepartment of Interventional Cardiology and Internal Diseases, Military Institute of Medicine - National Research Institute, Zegrzyńska 8 Street, 05-119, Legionowo, Poland.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundContrast-induced encephalopathy (CIE) is a rare complication of coronary angiography posing a significant diagnostic challenge. Its incidence has substantially declined with the introduction of nonionic low-osmolar contrast media and, in most cases, it manifests with transient cortical blindness. Concomitant visual and auditory hallucinations in the course of CIE have never been reported. CASE REPORT: We present the first reported case of CIE with concomitant visual and auditory hallucinations following coronary angiography in an 80-year-old female patient. The procedure was elective and performed via right radial approach. During the procedure, significant difficulties in crossing a tortuous and calcified brachiocephalic trunk were encountered. The patient lost awareness of time and place, became agitated and started having aphasia. Periprocedural stroke was suspected as a consequence of atherosclerotic plaque mobilization and dislodging atheromatous material to the cerebral vasculature. The patient became fully oriented without aphasia within 24 h, but started having auditory and visual hallucinations. Stroke was excluded by an urgent MRI, and ultimately CIE was diagnosed. A supportive therapy with sedation and intravenous hydration was used with subsequent commencement of quetiapine treatment for hallucinations. The symptoms resolved after 5 days, and quetiapine was successfully discontinued.

conclusionsBased on the unique case report, CIE may manifest with concomitant visual and auditory hallucinations. In some instances, the clinical entity may mimic stroke; therefore, it is crucial to rule out this acute neurological condition and prevent patients from receiving a potentially harmful treatment.

Indexed as

Contrast dyeContrast-induced encephalopathyCoronary angiographyIodixanol

Identifiers

PMID39621148
PMCPMC11612131

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.